MAUDE Adverse Event Report: GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (FW) 13.5-14.5-15.5; DILATOR, ESOPHAGEAL

GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (FW) 13.5-14.5-15.5; DILATOR, ESOPHAGEAL
Model Number BD-400P-1580
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported subject device, was expanded until it reached about 14 mm, at which point the expansion was stopped and an attempt was made to pull the balloon out of the endoscope's biopsy channel, but the balloon could not be pulled out.The issue occurred during a therapeutic esophageal dilation procedure that was completed with the same device with delay.There was no report of patient harm.
 
Additional Manufacturer Narrative
E1: (b)(6).The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Additional Manufacturer Narrative
Updated field(s): d8, d9, h3, h6, h11.This supplemental report is being submitted to provide the results of the final investigation.The device was returned to olympus for inspection.Based on the results of the investigation, the complaint was confirmed, and the cause was determined due to component failure of the balloon.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from customer.
 
Additional Manufacturer Narrative
This report is being supplemented to provide a correction to a previously submitted report.Corrected field: h6 medical device problem code should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from customer.
 
Event or Problem Description
No additional information received from customer.
 
Additional Manufacturer Narrative
This report is being supplemented to provide final investigation results.The device was returned to olympus for product analysis.Visual examination of the device identified wrinkles and indentations in the balloon that support the reported event details that the balloon could not be pulled out through the biopsy channel.While it cannot be determined at what point these wrinkles or deformations occurred, they can likely be attributed to the balloon being inflated and deflated during use and the attempts to remove it from the scope using force, which would have resulted in the deformation observed.The balloon was functionally tested and confirmed to inflate normally.The root cause for being unable to withdraw the balloon from the endoscope's biopsy channel could not be determined.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
EZDILATE BALLOON DILATOR (FW) 13.5-14.5-15.5
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key22901769
Report Number3011050570-2025-00961
Device Sequence Number8814240
Product Code KNQ
UDI-Device Identifier00821925033191
UDI-Public00821925033191
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT-KNQ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBD-400P-1580
Device Lot Number424171
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer09/22/2025
10/27/2025
12/04/2025
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date10/15/2025
11/06/2025
12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown